Alert archive / Maryland / Severe Thunderstorm Warnings in 2010

Severe Thunderstorm Warning 122, NWS Philadelphia/Mount Holly

July 29, 20104 counties in Maryland

NWS Philadelphia/Mount Holly issued this severe thunderstorm warning at Jul 29, 2010, 1:50 PM EDT for 4 counties in Maryland. It was in force for 85 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 29, 2010, 1:50 PM EDT (17:50 UTC)
Expired
Jul 29, 2010, 3:15 PM EDT
In force
85 min
Issued by
NWS Philadelphia/Mount Holly
Area
Storm-based polygon

Counties Caroline County, MD, Kent County, MD, Queen Anne's County, MD, Talbot County, MD

The radar

The Dover AFB radar (KDOX), 66 km from the middle of the area, began a volume at 17:52 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 29, 11:54 AM EDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Phillips Aaf/Abe, MD (KAPG), launched 12:00Z, 5.8 hours before the alert went out and 66 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Phillips Aaf/Abe, MD at 12:00Z on 2010-07-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1106 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Phillips Aaf/Abe, MD at 12:00Z on 2010-07-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 68 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1106 J/kg
Mixed-layer CIN
-47 J/kg
Mixed-layer LCL
1124 m above ground
0-6 km bulk shear
20 kt
0-1 km storm-relative helicity
68 m²/s²
0-3 km storm-relative helicity
116 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.9

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

804 
WUUS51 KPHI 291750
SVRPHI
MDC011-029-035-041-291915-
/O.NEW.KPHI.SV.W.0122.100729T1750Z-100729T1915Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
150 PM EDT THU JUL 29 2010

THE NATIONAL WEATHER SERVICE IN MOUNT HOLLY NJ HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CAROLINE COUNTY IN EASTERN MARYLAND...
  TALBOT COUNTY IN EASTERN MARYLAND...
  THIS INCLUDES THE CITY OF EASTON...
  KENT COUNTY IN NORTHEAST MARYLAND...
  QUEEN ANNE'S COUNTY IN NORTHEAST MARYLAND...
  THIS INCLUDES THE CITY OF CENTERVILLE...

* UNTIL 315 PM EDT

* AT 148 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
  OF 60 MPH.  THIS STORM WAS LOCATED 16 MILES WEST OF ROCK HALL...OR
  8 MILES SOUTHEAST OF BALTIMORE...AND MOVING EAST AT 40 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  ROCK HALL AROUND 215 PM EDT...
  OLD TOWN AROUND 225 PM EDT...
  CENTREVILLE...CENTERVILLE AND STARKEY CORNER AROUND 230 PM EDT...
  CARVILLE AROUND 235 PM EDT...
  HOPE AND STARR AROUND 240 PM EDT...
  JUMPTOWN AROUND 245 PM EDT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURES GREATEST KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 PM EDT
THURSDAY EVENING FOR DELAWARE AND NORTHEASTERN MARYLAND AND SOUTHERN
NEW JERSEY.

&&

LAT...LON 3873 7625 3866 7635 3877 7640 3875 7635
      3887 7625 3882 7621 3883 7620 3894 7624
      3885 7638 3886 7639 3904 7631 3899 7624
      3900 7618 3915 7628 3932 7619 3937 7578
      3867 7574 3869 7590 3857 7604
TIME...MOT...LOC 1750Z 292DEG 33KT 3921 7650

$$

NIERENBERG
1 follow-up statement
568 
WWUS51 KPHI 291852
SVSPHI

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
252 PM EDT THU JUL 29 2010

MDC029-291901-
/O.CAN.KPHI.SV.W.0122.000000T0000Z-100729T1915Z/
KENT MD-
252 PM EDT THU JUL 29 2010

...THE SEVERE THUNDERSTORM WARNING FOR KENT COUNTY IS CANCELLED...

THE THUNDERSTORM THAT PROMPTED THE WARNING HAS MOVED OUT OF THE 
COUNTY, THEREFORE THE WARNING HAS BEEN CANCELLED.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 PM EDT
THURSDAY EVENING FOR DELAWARE AND NORTHEASTERN MARYLAND AND SOUTHERN
NEW JERSEY.

LAT...LON 3873 7625 3866 7635 3875 7635 3882 7621
      3883 7620 3900 7618 3918 7577 3867 7574
      3869 7590 3857 7604
TIME...MOT...LOC 1851Z 295DEG 27KT 3893 7589

$$

MDC011-035-041-291915-
/O.CON.KPHI.SV.W.0122.000000T0000Z-100729T1915Z/
CAROLINE MD-QUEEN ANNE'S MD-TALBOT MD-
252 PM EDT THU JUL 29 2010

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 315 PM EDT
FOR TALBOT...SOUTHEASTERN QUEEN ANNE'S AND CAROLINE COUNTIES...

AT 247 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR JUMPTOWN...OR 10 MILES
SOUTHEAST OF CENTERVILLE...MOVING SOUTHEAST AT 30 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  DENTON BY 300 PM EDT...
  9 MILES NORTHEAST OF AGNER BY 310 PM EDT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IN ADDITION TO DAMAGING WINDS, FREQUENT CLOUD TO GROUND LIGHTNING IS 
OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY! LIGHTNING IS 
ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR 
THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 PM EDT
THURSDAY EVENING FOR DELAWARE AND NORTHEASTERN MARYLAND AND SOUTHERN
NEW JERSEY.

&&

LAT...LON 3873 7625 3866 7635 3875 7635 3882 7621
      3883 7620 3900 7618 3918 7577 3867 7574
      3869 7590 3857 7604
TIME...MOT...LOC 1851Z 295DEG 27KT 3893 7589

$$

GORSE

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 29, 12:03 PM EDT, 1 hour 47 minutes earlier.

Area forecast discussion, Jul 29, 12:03 PM EDT, 1 hour 47 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1203 PM EDT THU JUL 29 2010

.SYNOPSIS...
A COLD FRONT WILL CROSS THE AREA TODAY. HIGH PRESSURE WITH
COOLER AND DRIER AIR WILL ARRIVE TONIGHT AND REMAIN INTO
EARLY SATURDAY. ANOTHER SERIES OF DISTURBANCES WILL BRING
MORE SHOWERS LATER SATURDAY INTO SUNDAY.

&&

.NEAR TERM /THROUGH TONIGHT/...
THE COLD FRONT IS SLOWLY MAKING ITS WAY TOWARD THE AREA AND IS
CURRENTLY DRAPED ACROSS PENNSYLVANIA, ALMOST HORIZONTAL LOOKING
IN NATURE. OUT AHEAD OF THE FRONT, A PRE- FRONTAL TROUGH CONTINUES
TO PRODUCE SCATTERED SHOWERS AND THUNDERSTORMS.

THE STORM PREDICTION CENTER HAS ISSUED A SEVERE THUNDERSTORM WATCH
FOR DELAWARE, EASTERN SHORE OF MARYLAND AND SOUTHERN NEW JERSEY
UNTIL 7PM TONIGHT. SHOWERS AND THUNDERSTORMS CONTINUE TO POP UP IN
AND AROUND THE WATCH AREA. DAMAGING WINDS REMAIN THE BIGGEST
THREAT FOR TODAY.

TEMPS TODAY WILL BE IN THE UPPER 80S TO LOW 90S. HUMIDITY LEVELS
WILL BE HIGH TODAY, ESPECIALLY ACROSS DELAWARE, EASTERN SHORE OF
MARYLAND AND SOUTHEASTERN NEW JERSEY WHERE THE HEAT INDEX MAY
EXCEED 100 DEGREES. CONDITIONS SHOULD IMPROVE TOWARD EVENING AS
DRIER AIR FLOODS IN BEHIND THE FRONT.

&&

.SHORT TERM /FRIDAY THROUGH SATURDAY/...
A TRANQUIL PERIOD FORESEEN. HIGH PRESSURE WILL BUILD IN BEHIND THE
DEPARTING FRONT TONIGHT AND THEN SLOWLY BUILD OVER THE REGION. A
FEW SCATTERED SHOWERS MAY LINGER THIS EVENING ACROSS THE SOUTHERN
COUNTIES. THE HIGH SHOULD CREST OVER THE AREA SATURDAY BEFORE
HEADING EAST.

GENERALLY FAIR WEATHER WILL OCCUR WITH THE HIGH. TEMPERATURES WILL
STILL BE VERY WARM...BUT THE HUMIDITY LEVELS WILL BE QUITE A BIT
LESS THAN THE PAST FEW DAYS. HIGH TEMPERATURES WILL BE IN THE MID
TO UPPER 80S IN MANY AREAS WITH LOWS MOSTLY IN THE LOW TO MID 60S.
COOLER OVERNIGHT LOWS WILL EXIST ACROSS THE SOUTHERN POCONOS AND
NRN NJ WHERE MID 50S MAY OCCUR BOTH NIGHTS.

&&

.LONG TERM /SATURDAY NIGHT THROUGH WEDNESDAY/...
MODEL GUIDANCE CHARACTERIZES THE START OF THE LONG TERM PERIOD WITH
A TROUGH ALONG THE EAST COAST...WHICH IS PROGGED TO MOVE ONLY SLOWLY
EASTWARD EARLY NEXT WEEK. THE TROUGH EVENTUALLY CLOSES OFF JUST OFF
THE CENTRAL MID ATLANTIC COAST. A WAVE MOVING ALONG THE SURFACE
FRONT TO OUR SOUTH SUNDAY COULD SPARK SCATTERED CONVECTION IN THE
INCREASINGLY WARM AND UNSTABLE RETURN FLOW...AND CHANCE CONVECTION
WAS LINGERED INTO MONDAY AS THE CHANGE OF AIR-MASS WOULD APPEAR TO BE
RATHER DRAWN OUT. HIGH PRESSURE NOSING IN FROM THE NORTHEAST...AND
MORE STABLE CONDITIONS...ARGUED FOR NO POPS TUESDAY AND WEDNESDAY.

TEMPERATURES SHOULD BE MORE SEASONABLE FOR THE LONG TERM PERIOD WITH
HIGHS IN THE LOWER AND MID 80S...AS THE STRONG UPPER RIDGE AND HOT
AIR-MASS FROM TEXAS TO THE LOWER MISSISSIPPI VALLEY IS PREVENTED FROM
BUILDING TOO FAR EASTWARD...AND MORE IMPORTANTLY NORTHEASTWARD...BY
THE LONG WAVE TROUGH IN THE WESTERN ATLANTIC.

&&

.AVIATION /16Z THURSDAY THROUGH MONDAY/...
THE FOLLOWING DISCUSSION IS FOR KPHL, KPNE, KTTN, KABE, KRDG, KILG,
KMIV, KACY AND SURROUNDING AREAS.

TODAY...VFR BUT BRIEFLY IFR IN SCT HEAVY SHOWERS/TSTMS. RECENT WARNABLE
STORM E OF OF PIT IS PROBABLY A SIGN OF STRONG ACTIVITY TO COME EARLY
AND MID AFTN SOMEWHERE ALONG AND SE OF A KILG-KPHL-KBLM LINE. ML CAPE
OVER 1200J PLUS THE ABERDEEN MD AND KIAD 12Z SOUNDINGS THIS MORNING
WITH PWAT ARD 2 INCH SUGGEST WET MICROBURSTS IF WE CAN GET SOME ROTATION
GOING WHICH I THINK WE CAN...OVERALL STORM MOTION SHOULD BE ESE ARD
20 KTS WITH WSW LOW LVL INFLOW. AVIATION INTERESTS SHOULD BE ALERT
FOR STRONG CONVECTION THIS AFTN IN S NJ...DEL AND E MD. CONFIDENCE
ABV AVG. WILL ISSUE UPDATED TAFS FOR TIMING OF NW GUSTS...HOPEFULLY
WITH 20-30 MINUTES NOTICE IF SOMETHING WELL ORGANIZED GETS GOING.

TONIGHT...VFR.

OUTLOOK... FRIDAY AND SATURDAY SHOULD BE NICE DAYS WITH HIGH
PRESSURE, BUT SUNDAY INTO MONDAY MAY EXPERIENCE SOME UNSETTLED
WEATHER. LOW CLOUDS, ALONG WITH RAIN AND POSSIBLE REDUCE
VISIBILITIES MAY OCCUR DURING THIS TIME PERIOD.

&&

.MARINE...
THE SMALL CRAFT ADVISORY REMAINS IN EFFECT AS SEAS ARE UP AROUND 5
TO 6 FEET. WAVE WATCH CONTINUES TO SHOW A PEAK AROUND MID-MORNING
WITH A DOWNWARD TREND LATER TODAY AS WINDS DIMINISH AND BECOME MORE
WESTERLY THEN NORTHWESTERLY. THEREFORE WE WILL EXTENDED THE
EXPIRATION TIME A FEW HOURS INTO THE AFTERNOON. THE COLD FRONT WILL
PASS THROUGH LATER THIS EVENING, HOWEVER, SHOWERS AND THUNDERSTORMS
ARE POSSIBLE AHEAD OF THE BOUNDARY. THESE SHOWERS AND STORMS COULD
CAUSE LOCALLY HIGH WINDS AND WAVES AS THEY PASS THROUGH. FRIDAY AND
SATURDAY SHOULD BE FAIRLY QUITE ON THE WATERS, ALTHOUGH WINDS MAY
GUST UP AROUND 20 KNOTS EARLY FRIDAY, BUT OTHERWISE SHOULD BE BELOW
THE 25 KNOT SMALL CRAFT ADVISORY CRITERIA THROUGH SATURDAY. AN AREA
OF LOW PRESSURE IS FORECAST TO MOVE OFF THE MID-ATLANTIC COAST ON
SUNDAY AND MOVE OUT TO SEA ON MONDAY. THE EASTERLY DIRECTION TO THE
FLOW MAY HELP TO KICK UP SEAS SUNDAY INTO MONDAY, ESPECIALLY IN
SWELLS. WINDS MAY GUST UP AROUND 20 KNOTS AS WELL, HOWEVER, BOTH
SEAS AND WINDS ARE FORECAST UNDER ADVISORY CONDITIONS.

&&

.CLIMATE...
CLIMATE SECTION UPDATED 940 AM THIS MORNING...THURSDAY 7/29.

SOLID CONSISTENT SIGNALS ON WARMTH THIS JULY..WITH RESPECT TO THE
PERIOD OF RECORD.

PHL ON TARGET FOR A 2ND WARMEST JULY ON RECORD. THE FIRST 28 DAYS
IN THE BOOKS PLUS THIS MORNINGS LOW AND THE CCF FCST FOR THE
REMAINDER OF THE MONTH WILL GIVE PHL AN APPROXIMATE FINAL OF ~81.5
OR THEREABOUT MONTHLY AVG... SECOND TO THE 82.1 OF 1994 WITH 81.5
OF 1995 CURRENTLY RANKED NUMBER 2.

BELOW IS THE SAME PROCESS AS PHL ABOVE...FIRST 28 DAYS IN THE BOOKS
THIS MORNINGS MIN AND THE REMAINING CCF HI/LOWS FOR THE 29TH-31ST
INCLUDING ANTICIPATED 1AM FRIDAY LOW FOR TODAY-THURSDAY THE 29TH-
CALENDAR DAY.

JULY PROJECTION RANK     POR = PERIOD OF RECORD
KABE 76.7 NOT TOP 10

KILG 79.8 6TH TIED WITH 1994. WARMEST EVER 81.2 1955. POR 1894
KRDG 78.8 6TH TIED WITH 1901. WARMEST EVER 81.5 1955. POR 1898

KACY 80.1 WARMEST MONTH EVER! PREVIOUS WARMEST 78.7 JULY/1983. POR 1874

KTTN 80.5 TIED WARMEST MONTH EVER! WHICH WAS JULY/1955. POR 1893

KMPO 71.8 3RD WARMEST. WARMEST 73.2 1955. POR 1902
KPHL 81.5 2ND WARMEST. WARMEST 82.1 1994. POR 1874

&&

.PHI WATCHES/WARNINGS/ADVISORIES...
PA...NONE.
NJ...NONE.
DE...NONE.
MD...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 3 PM EDT THIS AFTERNOON FOR
     ANZ450>455.

&&

SYNOPSIS...GORSE/O'HARA
NEAR TERM...MEOLA
SHORT TERM...O'HARA
LONG TERM.../
AVIATION...DRAG/ROBERTSON
MARINE...ROBERTSON
CLIMATE...DRAG
Hazardous weather outlook, Jul 29, 11:58 AM EDT, 1 hour 52 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1158 AM EDT THU JUL 29 2010

NJZ001-007>010-012>015-017>020-026-027-PAZ054-055-060>062-067>071-
301600-
SUSSEX-WARREN-MORRIS-HUNTERDON-SOMERSET-MIDDLESEX-WESTERN MONMOUTH-
EASTERN MONMOUTH-MERCER-GLOUCESTER-CAMDEN-NORTHWESTERN BURLINGTON-
OCEAN-COASTAL OCEAN-SOUTHEASTERN BURLINGTON-CARBON-MONROE-BERKS-
LEHIGH-NORTHAMPTON-CHESTER-MONTGOMERY-BUCKS-DELAWARE-PHILADELPHIA-
1158 AM EDT THU JUL 29 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW JERSEY...NORTHERN
NEW JERSEY...NORTHWEST NEW JERSEY...SOUTHERN NEW JERSEY...EAST
CENTRAL PENNSYLVANIA...NORTHEAST PENNSYLVANIA AND SOUTHEAST
PENNSYLVANIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

SCATTERED TO NUMEROUS THUNDERSTORMS ARE FORECAST ALONG AND AHEAD
OF A COLD FRONT TODAY AND EARLY TONIGHT. SOME OF THE THUNDERSTORMS
COULD PRODUCE LOCALLY STRONG WIND GUSTS AND HEAVY DOWNPOURS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

HAZARDOUS WEATHER IS NOT EXPECTED.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

DEZ001>004-MDZ008-012-015-019-020-NJZ016-021>025-301600-
NEW CASTLE-KENT-INLAND SUSSEX-DELAWARE BEACHES-CECIL-KENT MD-
QUEEN ANNES-TALBOT-CAROLINE-SALEM-CUMBERLAND-ATLANTIC-CAPE MAY-
ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC-
1158 AM EDT THU JUL 29 2010

...SEVERE THUNDERSTORM WATCH 548 IN EFFECT UNTIL 7 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...NORTHERN
DELAWARE...SOUTHERN DELAWARE...NORTHEAST MARYLAND AND SOUTHERN NEW
JERSEY.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

HAZARDOUS WEATHER IS NOT EXPECTED.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

ANZ452>455-301600-
COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM-
COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM-
COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM-
1158 AM EDT THU JUL 29 2010

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 3 PM EDT THIS AFTERNOON...
...SEVERE THUNDERSTORM WATCH 548 IN EFFECT UNTIL 7 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SMALL CRAFT ADVISORY.
   SEVERE THUNDERSTORM WATCH.

SCATTERED TO NUMEROUS THUNDERSTORMS ARE FORECAST ALONG AND AHEAD
OF A COLD FRONT TODAY AND EARLY TONIGHT. SOME OF THE THUNDERSTORMS
COULD PRODUCE LOCALLY STRONG WIND GUSTS AND HEAVY DOWNPOURS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

ANZ450-451-301600-
COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM-
COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM-
1158 AM EDT THU JUL 29 2010

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 3 PM EDT THIS AFTERNOON...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SMALL CRAFT ADVISORY.

SCATTERED TO NUMEROUS THUNDERSTORMS ARE FORECAST ALONG AND AHEAD
OF A COLD FRONT TODAY AND EARLY TONIGHT. SOME OF THE THUNDERSTORMS
COULD PRODUCE LOCALLY STRONG WIND GUSTS AND HEAVY DOWNPOURS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

ANZ430-431-301600-
DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
1158 AM EDT THU JUL 29 2010

...SEVERE THUNDERSTORM WATCH 548 IN EFFECT UNTIL 7 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR DELAWARE BAY WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

In the hours before

Local storm report, Jul 29, 12:17 PM EDT, 1 hour 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1217 PM EDT THU JUL 29 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1153 AM     TSTM WND GST     1 WSW SHIP BOTTOM       39.64N 74.20W
07/29/2010  M44.00 MPH       ANZ451             NJ   MESONET

            44 MPH WIND GUST ALONG LONG BEACH ISLAND.

&&

KLINE
Special weather statement, Jul 29, 12:53 PM EDT, 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1253 PM EDT THU JUL 29 2010

DEZ001>004-MDZ008-012-015-019-020-NJZ016>027-291900-
NEW CASTLE-KENT-INLAND SUSSEX-DELAWARE BEACHES-CECIL-KENT MD-
QUEEN ANNES-TALBOT-CAROLINE-SALEM-GLOUCESTER-CAMDEN-
NORTHWESTERN BURLINGTON-OCEAN-CUMBERLAND-ATLANTIC-CAPE MAY-
ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC-COASTAL OCEAN-
SOUTHEASTERN BURLINGTON-
INCLUDING THE CITIES OF...WILMINGTON...DOVER...GEORGETOWN...
REHOBOTH BEACH...ELKTON...CHESTERTOWN...CENTREVILLE...EASTON...
DENTON...PENNSVILLE...GLASSBORO...CAMDEN...CHERRY HILL...
MOORESTOWN...MOUNT HOLLY...JACKSON...MILLVILLE...HAMMONTON...
CAPE MAY COURT HOUSE...OCEAN CITY...ATLANTIC CITY...
LONG BEACH ISLAND...WHARTON STATE FOREST
1253 PM EDT THU JUL 29 2010

...SHOWERS AND THUNDERSTORMS DEVELOPING...

SHOWERS AND THUNDERSTORMS CONTINUED TO DEVELOP ACROSS THE REGION
EARLY THIS AFTERNOON. HEAVY DOWNPOURS, GUSTY WINDS, AND CLOUD TO
GROUND LIGHTNING WILL ACCOMPANY SOME OF THE ACTIVITY AS WE MOVE
THROUGH THE AFTERNOON. IF THREATENING WEATHER APPROACHES, MOVE
INDOORS.

A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 700 PM EDT FOR
SOUTHERN NEW JERSEY, DELAWARE, AND THE EASTERN SHORE OF MARYLAND.

KRUZDLO
Special weather statement, Jul 29, 1:20 PM EDT, 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
120 PM EDT THU JUL 29 2010

DEZ003-004-291815-
DELAWARE BEACHES DE-INLAND SUSSEX DE-
120 PM EDT THU JUL 29 2010

...A STRONG THUNDERSTORM WILL AFFECT SUSSEX COUNTY...

AT 118 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 9 MILES SOUTH OF GEORGETOWN...MOVING EAST AT 20
MPH. THE THUNDERSTORM WILL BE NEAR GUMBORO AROUND 130 PM...
DAGSBORO...FRANKFORD AROUND 145 PM...MILLVILLE...SELBYVILLE AROUND
200 PM...SOUTH BETHANY AND BETHANY BEACH AROUND 215 PM.

WIND GUSTS TO 50 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM.

EXPECT INTENSE LIGHTNING FROM THIS STORM. DO NOT SEEK SHELTER UNDER
TREES WHEN LIGHTNING THREATENS...MOVE INDOORS WHEN A THUNDERSTORM
APPROACHES.

LAT...LON 3846 7569 3867 7553 3864 7516 3865 7516
      3864 7511 3865 7510 3864 7505 3863 7506
      3847 7503 3844 7505

NIERENBERG
Special weather statement, Jul 29, 1:25 PM EDT, 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
125 PM EDT THU JUL 29 2010

DEZ002-MDZ008-012-015-019-020-291900-
CAROLINE MD-CECIL MD-KENT MD-KENT DE-QUEEN ANNE'S MD-TALBOT MD-
125 PM EDT THU JUL 29 2010

...A STRONG THUNDERSTORM WILL AFFECT CAROLINE...CECIL...KENT...QUEEN
ANNE'S AND TALBOT COUNTIES...

AT 123 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 5 MILES SOUTHWEST OF BALTIMORE...MOVING SOUTHEAST
AT 35 MPH. THE THUNDERSTORM WILL BE NEAR NEWTOWN...PERRYVILLE AROUND
200 PM...OVERTON...STEVENSVILLE AROUND 215 PM...WYE MILLS...
QUEENSTOWN AROUND 230 PM...CORDOVA...SKIPTON AROUND 245 PM...GRIFFIN
AND MATTHEWS AROUND 300 PM.

WIND GUSTS TO 50 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM.

EXPECT INTENSE LIGHTNING FROM THIS STORM. DO NOT SEEK SHELTER UNDER
TREES WHEN LIGHTNING THREATENS...MOVE INDOORS WHEN A THUNDERSTORM
APPROACHES.

LAT...LON 3873 7625 3866 7635 3877 7640 3875 7635
      3887 7626 3882 7620 3883 7620 3894 7624
      3884 7637 3903 7633 3900 7618 3916 7628
      3944 7600 3953 7600 3956 7610 3960 7604
      3917 7571 3867 7575 3869 7590 3857 7606

NIERENBERG

The office that day

Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 29, 1:25 PM EDTSpecial Weather StatementPHICaroline, Kent, Queen Anne's, Talbot95 min
Jul 29, 2:53 PM EDTSevere Thunderstorm WarningPHICaroline, Queen Anne's, Talbot41 min

Nearby

Severe Thunderstorm Warnings in Maryland, 2010Every severe thunderstorm warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.